A quasi-linear heat transmission problem in a periodic two-phase dilute composite: A functional analytic approach

Massimo Lanza De Cristoforis, Paolo Musolino

Research output: Contribution to journalArticlepeer-review

10 Citations (SciVal)

Abstract

We consider a heat transmission problem for a composite material which fills the n-dimensional Euclidean space. The composite has a periodic structure and consists of two materials. In each periodicity cell one material occupies a cavity of size ε, and the second material fills the remaining part of the cell. We assume that the thermal conductivities of the materials depend nonlinearly upon the temperature. We show that for ε small enough the problem has a solution, i.e., a pair of functions which determine the temperature distribution in the two materials. Then we analyze the behavior of such a solution as ε approaches 0 by an approach which is alternative to those of asymptotic analysis. In particular we prove that if n ≥ 3, the temperature can be expanded into a convergent series expansion of powers of ε and that if n = 2 the temperature can be expanded into a convergent double series expansion of powers of ε and ε log ε.

Original languageEnglish
Pages (from-to)2509-2542
Number of pages34
JournalCommunications on Pure and Applied Analysis
Volume13
Issue number6
Early online date01 Jul 2014
DOIs
Publication statusPublished - 01 Nov 2014

Keywords

  • Asymptotic behavior
  • Periodic two-phase dilute composite
  • Quasi-linear heat transmission problem
  • Real analytic continuation in Banach space
  • Singularly perturbed domain

Fingerprint

Dive into the research topics of 'A quasi-linear heat transmission problem in a periodic two-phase dilute composite: A functional analytic approach'. Together they form a unique fingerprint.

Cite this